Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2022, 9:12 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2022, 9:12 PM EDT (01:12 UTC)
- Expired
- Jun 17, 2022, 9:46 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WUUS52 KFFC 180112
SVRFFC
GAC091-271-315-180200-
/O.NEW.KFFC.SV.W.0184.220618T0112Z-220618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
912 PM EDT Fri Jun 17 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Dodge County in central Georgia...
Southwestern Telfair County in central Georgia...
Southeastern Wilcox County in central Georgia...
* Until 1000 PM EDT.
* At 912 PM EDT, a severe thunderstorm was located over Antioch
Church, or near Abbeville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Rochelle, Temperance, Browning, China Hill, Antioch
Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3178 8303 3179 8304 3179 8305 3182 8311
3181 8311 3181 8313 3182 8314 3182 8315
3183 8315 3185 8318 3184 8321 3185 8347
3199 8348 3204 8329 3178 8299
TIME...MOT...LOC 0112Z 330DEG 24KT 3191 8335
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
281
WWUS52 KFFC 180140
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
940 PM EDT Fri Jun 17 2022
GAC091-180150-
/O.CAN.KFFC.SV.W.0184.000000T0000Z-220618T0200Z/
Dodge GA-
940 PM EDT Fri Jun 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DODGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3179 8304 3182 8311 3181 8311 3181 8313
3182 8314 3182 8315 3185 8318 3184 8321
3185 8337 3190 8331 3193 8323 3190 8320
3193 8316 3178 8299 3178 8303
TIME...MOT...LOC 0140Z 330DEG 24KT 3174 8324
$$
GAC271-315-180200-
/O.CON.KFFC.SV.W.0184.000000T0000Z-220618T0200Z/
Telfair GA-Wilcox GA-
940 PM EDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX COUNTIES...
At 940 PM EDT, a severe thunderstorm was located over Lulaville, or
over Fitzgerald, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Temperance and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3179 8304 3182 8311 3181 8311 3181 8313
3182 8314 3182 8315 3185 8318 3184 8321
3185 8337 3190 8331 3193 8323 3190 8320
3193 8316 3178 8299 3178 8303
TIME...MOT...LOC 0140Z 330DEG 24KT 3174 8324
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$557
WWUS52 KFFC 180146
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Fri Jun 17 2022
GAC271-315-180156-
/O.CAN.KFFC.SV.W.0184.000000T0000Z-220618T0200Z/
Telfair GA-Wilcox GA-
946 PM EDT Fri Jun 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TELFAIR AND
SOUTHEASTERN WILCOX COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3179 8304 3182 8311 3181 8311 3181 8313
3182 8314 3182 8315 3185 8318 3184 8321
3185 8337 3190 8331 3193 8323 3190 8320
3193 8316 3178 8299 3178 8303
TIME...MOT...LOC 0145Z 330DEG 24KT 3170 8322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:57 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 17, 7:57 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 757 PM EDT Fri Jun 17 2022 .UPDATE... The first severe thunderstorm watch over much of far north Georgia has been expired as the boundary sinks south of the metro area. Meanwhile, numerous thunderstorms have become focused across east-central Georgia with a combination of diurnally-driven convective initiation and generation of new storms along outflow boundaries. Thunderstorms that develop have the capability of becoming strong to severe, capable of producing damaging wind gusts and hail, in addition to locally heavy rain and frequent lightning. A new severe thunderstorm watch has been issued for portions of east-central Georgia, mainly south and east of Hancock county. The existing heat advisory will be allowed to expired at 8 PM as planned. King Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 409 PM EDT Fri Jun 17 2022/ UPDATE... Updated to remove a few counties behind the convective line. PREV DISCUSSION... /Issued 255 PM EDT Fri Jun 17 2022/ SHORT TERM /Today through Sunday/... MCS is now moving through far NW GA. This system definitely has enough fuel to work with across north and central GA as the environment remains very favorable for strong to severe thunderstorms this afternoon and evening. CAPES remain 4000-5000 J/kg and mid level lapse rates are 7-7.5 C/km. Shear remains low. Forecast soundings show a good inverted-V structure and with these steep lapse rates, the primary severe hazards will be damaging wind gusts and large hail. locally heavy rainfall and frequent lightning will also be possible. None of the hi-res models has a great handle on the MCS. Have re- structured pops to reflect current radar trends. Coverage and strength of the system may start decreasing with the loss of heating, so have kept the highest pops north of MCN-CSG. However, if the system keeps it's intensity/strength, pops will need to be raised within the southern third of the CWA later this evening. Will not make any changes to the current Heat Advisory. Some of the counties in the northern parts of the Advisory could possibly be cancelled early, if they receive rainfall. The drier air may not make it into the southern quarter of the CWA tomorrow, but it does look like most locales will not need another Heat Advisory. There are some spots that may get close to 105 degrees, so later shifts will have to monitor. NListemaa LONG TERM /Sunday Night through Thursday/... No changes made to the extended forecast. The first few days of the long term period will be characterized by an omega block centered on the CONUS. North and central Georgia will be positioned beneath northwesterly upper-level flow with surface high pressure in place across much of the Eastern CONUS thanks to subsidence aloft. The amplified upper-level pattern will erode heading into midweek as a series of shortwave troughs track across the northern tier of the country, but in the process, the upper-level ridge will become cut- off from the more progressive flow to the north and become quasi- stationary across much of the southern CONUS. All of this will lead to essentially zero PoPs and a sunny to mostly sunny sky through the period. The prolonged dry conditions mean that fire danger statement criteria (namely low relative humidity and finer fuel moisture) could be met for portions of the forecast area each day. Little to no rain area- wide plus excessive heat and evapotranspiration will likely exacerbate the abnormally dry (DO) and moderate drought (D1) conditions already in place across portions of central and eastern Georgia. On top of that... High temperatures alone (but more certainly heat indices) Wednesday, Thursday, and Friday could necessitate Heat Advisories across portions of the area. Martin/01 && .AVIATION... 00Z Update... The line of storms has moved south of the metro ATL sites, with TSRA moving into central Georgia. TSRA will remain possible at MCN/CSG for the next couple of hours, warranting a TEMPO for both sites. Outflow winds may furthermore lead to wind gusts of 30-35 kts during this time. Aside from any thunderstorms, conditions are expected to be VFR through the period. Another cu field between 040-050 is possible after 15-16Z on Saturday. Winds will be NW through the overnight period and through much of the daytime on Saturday, starting at 4-8 kts and increasing to 10-13 kts and frequent gusts up to 20-25 kts during the afternoon. Winds are anticipated to shift to NE Saturday night after 02Z. //ATL Confidence...00Z Update... Medium confidence on convective timing and coverage. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 73 96 64 89 / 60 5 0 0 Atlanta 75 93 67 90 / 50 5 0 0 Blairsville 67 84 54 84 / 20 5 0 0 Cartersville 71 91 62 89 / 30 5 0 0 Columbus 75 96 71 94 / 60 10 5 0 Gainesville 74 91 63 87 / 40 5 0 0 Macon 74 99 69 94 / 50 5 5 0 Rome 73 92 63 90 / 20 5 0 0 Peachtree City 73 94 65 90 / 60 5 0 0 Vidalia 75 99 72 92 / 40 10 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton... Cobb...Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fayette...Floyd...Forsyth...Glascock... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike... Polk...Pulaski...Putnam...Rockdale...Schley...South Fulton... Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor... Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton... Warren...Washington...Webster...Wheeler...Wilcox...Wilkes... Wilkinson. Severe Thunderstorm Watch until midnight EDT tonight for the following zones: Baldwin...Emanuel...Glascock...Hancock... Jefferson...Johnson...Laurens...Montgomery...Toombs...Treutlen... Washington...Wheeler...Wilkinson. && SHORT TERM...NListemaa/King LONG TERM....01 AVIATION...King
Hazardous weather outlook, Jun 17, 8:16 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 816 PM EDT Fri Jun 17 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 816 PM EDT Fri Jun 17 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous thunderstorms are expected this evening across portions of central and east Georgia. Thunderstorms that develop will have the potential to become strong to severe, capable of producing damaging winds, hail, frequent lightning, and locally heavy rain. A Severe Thunderstorm Watch is in effect for east-central Georgia until 12 AM EDT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Temperatures and dew points will decrease slightly this weekend as a weak cold front pushes into the area, but will likely rebound to Heat Advisory criteria by the middle of next week with widespread highs in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 17, 8:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 2 W GODFREY 33.45N 83.53W
06/17/2022 MORGAN GA 911 CALL CENTER
A TREE WAS DOWNED ON LITTLE RIVER ROAD.
&&
EVENT NUMBER FFC2200654
RWILLISLocal storm report, Jun 17, 8:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 4 N GODFREY 33.52N 83.50W
06/17/2022 MORGAN GA 911 CALL CENTER
A TREE WAS DOWNED ON AQUA ROAD.
&&
EVENT NUMBER FFC2200655
RWILLISLocal storm report, Jun 17, 8:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG 2 E BONAIRE 32.54N 83.56W
06/17/2022 HOUSTON GA 911 CALL CENTER
A TREE WAS DOWNED ONTO HIGHWAY 96 AT WATERFORD DRIVE.
&&
EVENT NUMBER FFC2200656
RWILLISSpecial weather statement, Jun 17, 8:45 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Fri Jun 17 2022
GAZ085-086-097-098-180115-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
845 PM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of northeastern
Laurens, west central Emanuel, northern Treutlen and Johnson Counties
through 915 PM EDT...
At 845 PM EDT, a strong thunderstorm was over Spann, or near
Wrightsville, moving southeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dublin, Swainsboro, Wrightsville, East Dublin, Adrian, Rentz, Nunez,
Kite, Spann, Covena, Rockledge, Norristown, Minter, Lovett, Harlow,
Brewton, Gillis Springs, Donovan, Orland and Tuckers Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and east central Georgia.
&&
LAT...LON 3234 8299 3270 8299 3271 8296 3273 8295
3276 8295 3281 8280 3279 8277 3277 8277
3280 8269 3278 8267 3279 8262 3248 8222
TIME...MOT...LOC 0045Z 325DEG 39KT 3266 8278
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 17, 8:45 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Fri Jun 17 2022
GAZ108-180115-
Wilcox GA-
845 PM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of western Wilcox
County through 915 PM EDT...
At 845 PM EDT, a strong thunderstorm was near Pope City, or 12 miles
west of Abbeville, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rochelle, Pitts, Antioch Church, Pope City, Pleasant View and
Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3207 8361 3210 8344 3194 8329 3189 8340
3191 8360
TIME...MOT...LOC 0045Z 325DEG 14KT 3204 8351
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 17, 8:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG 2 NE PERRY 32.48N 83.70W
06/17/2022 HOUSTON GA 911 CALL CENTER
A TREE WAS DOWNED ONTO POWER LINES ON LAKE JOY ROAD.
&&
EVENT NUMBER FFC2200657
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 44 min |
| Jun 17, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly | 52 min |
| Jun 17, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski | 47 min |
| Jun 17, 8:18 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jun 17, 8:20 PM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Jun 17, 8:22 PM EDT | Special Weather Statement | FFC | Crisp | 23 min |
| Jun 17, 8:22 PM EDT | Special Weather Statement | FFC | Candler | 23 min |
| Jun 17, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Toombs | 40 min |
| Jun 17, 8:45 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Jun 17, 8:45 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 30 min |
| Jun 17, 9:08 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Treutlen | 25 min |
| Jun 17, 9:18 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 42 min |
| Jun 17, 9:23 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jun 17, 9:39 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.